I also have heard that niaicin can cause a rise glucose levels. Would the drug niaspan at 1000 mg per day tend to do this? If so, if the niaspan was stopped would the glucose levels revert to what they would have been prior to the niacin therapy?
I do realize that there are other considerations - since the niaspan has a positive effect on blood cholesterol- but the focus of this question is limited to the glucose aspects.
The niacins as a group do have a tendency to raise blood sugars but the effect is usally small. A study in early 2000's showed that use of 1000-1500mg of niacin was associated with a minimal increase in fasting glucose numbers and an A1C increase of about 0.03% over time.
I am not certain about glucose numbers reverting to absolute baseline after stopping the niaspan, especially if it is after several years. If it is stopped within a few months the glucoses will go back to baseline, or close.
Hope this helps.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.